Alert archive / Alabama / Frost Advisories in 2005
Frost Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Oct 25, 2005, 3:07 PM CDT for 21 counties in Alabama. It took effect at Oct 26, 2005, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2005, 3:07 PM CDT (20:07 UTC)
- In effect from
- Oct 26, 2005, 12:00 AM CDT
- Expired
- Oct 26, 2005, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
All 21 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chilton County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 68 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 252007 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 PM CDT TUE OCT 25 2005 ...POCKETS OF FREEZING TEMPERATURES EXPECTED IN SECTIONS OF NORTHWEST AND NORTHEAST ALABAMA TONIGHT... .THE FIRST COLD AIR MASS OF THE SEASON HAS DESCENDED ON ALABAMA. CLEAR AND CALM CONDITIONS TONIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE 30S ACROSS MOST OF CENTRAL ALABAMA WITH A FEW LOCATIONS FALLING INTO THE UPPER 20S. SEVERAL LOCATIONS WILL EXPERIENCE FREEZING TEMPERATURES FOR THE FIRST TIME THIS FALL SEASON. ALZ011-012-015-017>021-026-027-029-037-038-260415- /X.UPG.KBMX.FZ.A.0001.051026T0500Z-051026T1400Z/ /X.NEW.KBMX.FZ.W.0001.051026T0500Z-051026T1400Z/ MARION-LAMAR-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE- ST. CLAIR-TALLADEGA-RANDOLPH-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... JASPER...ONEONTA...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ROANOKE... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE 307 PM CDT TUE OCT 25 2005 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY. THIS FREEZE WARNING IS IN EFFECT FOR TEMPERATURES THAT ARE EXPECTED TO FALL FROM THE UPPER 20S TO LOWER 30S FOR A FEW HOURS EARLY WEDNESDAY MORNING. SOME CITIES INCLUDED IN THIS FREEZE WARNING INCLUDE HAMILTON...VERNON...JASPER...SULLIGENT...ONEONTA...GADSDEN... ANNISTON...TALLADEGA...ALEXANDER CITY AND LAFAYETTE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE TAKE ANY NECESSARY PRECAUTIONS FOR THESE EXPECTED CONDITIONS. $$ ALZ013-014-022-028-036-260415- /X.NEW.KBMX.FZ.W.0001.051026T0500Z-051026T1400Z/ FAYETTE-WINSTON-PICKENS-CLAY-COOSA- INCLUDING THE CITIES OF...FAYETTE...DOUBLE SPRINGS...CARROLLTON... ASHLAND...ROCKFORD 307 PM CDT TUE OCT 25 2005 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY. THIS FREEZE WARNING IS FOR TEMPERATURES THAT ARE EXPECTED TO FALL INTO THE 30 TO 32 DEGREE RANGE FOR A FEW HOURS EARLY WEDNESDAY MORNING. SOME CITIES INCLUDED IN THIS FREEZE WARNING INCLUDE FAYETTE...DOUBLE SPRINGS...CARROLLTON...ASHLAND... AND ROCKFORD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE TAKE ANY NECESSARY PRECAUTIONS FOR THESE EXPECTED CONDITIONS. $$ ALZ023>025-030>035-039>050-260415- /X.NEW.KBMX.FR.Y.0001.051026T0500Z-051026T1400Z/ TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...TUSCALOOSA...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...LIVINGSTON...EUTAW... GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...CLANTON... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 307 PM CDT TUE OCT 25 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE 33 TO 36 DEGREE RANGE ACROSS THE ADVISORY AREA. WIDESPREAD FROST WILL BE POSSIBLE. SOME CITIES INCLUDED IN THIS ADVISORY INCLUDE...TUSCALOOSA...BIRMINGHAM CLANTON...DEMOPOLIS...SELMA...MONTGOMERY...AUBURN AND TROY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE TAKE ANY NECESSARY PRECAUTIONS FOR THESE EXPECTED CONDITIONS. $$
1 follow-up statement
000 WWUS74 KBMX 260357 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1057 PM CDT TUE OCT 25 2005 ...FREEZING TEMPERATURES EXPECTED IN SECTIONS OF NORTHWEST...NORTH CENTRAL...AND EAST CENTRAL ALABAMA BY EARLY WEDNESDAY MORNING... .CLEAR AND CALM CONDITIONS EARLY WEDNESDAY MORNING WILL ALLOW TEMPERATURES TO DROP INTO THE 30S ACROSS MOST OF CENTRAL ALABAMA. A FEW LOCATIONS WILL EVEN FALL INTO THE UPPER 20S. SEVERAL LOCATIONS WILL EXPERIENCE FREEZING TEMPERATURES FOR THE FIRST TIME THIS FALL SEASON. ALZ011>015-017>022-026>029-036>038-261400- /X.CON.KBMX.FZ.W.0001.051026T0500Z-051026T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-COOSA- TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...PELL CITY...MOODY... TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE 1057 PM CDT TUE OCT 25 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY... TEMPERATURES ARE EXPECTED TO FALL INTO THE 27 TO 32 DEGREE RANGE FOR A FEW HOURS EARLY WEDNESDAY MORNING. SOME CITIES INCLUDED IN THIS FREEZE WARNING INCLUDE HAMILTON...VERNON...JASPER...SULLIGENT... ONEONTA...GADSDEN... ANNISTON...TALLADEGA...ALEXANDER CITY AND LAFAYETTE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY HARM SENSITIVE VEGETATION. PLEASE TAKE THE NECESSARY PRECAUTIONS FOR TEMPERATURES AROUND THE FREEZING MARK. $$ ALZ023>025-030>035-039>050-261400- /X.CON.KBMX.FR.Y.0001.051026T0500Z-051026T1400Z/ TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...TUSCALOOSA...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...LIVINGSTON...EUTAW... GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...CLANTON... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 1057 PM CDT TUE OCT 25 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY... TEMPERATURES ARE EXPECTED TO FALL INTO THE 32 TO 38 DEGREE RANGE FOR A FEW HOURS EARLY WEDNESDAY MORNING. WIDESPREAD FROST WILL BE POSSIBLE. SOME CITIES INCLUDED IN THIS ADVISORY INCLUDE...TUSCALOOSA... BIRMINGHAM...CLANTON...DEMOPOLIS...SELMA...MONTGOMERY...AUBURN AND TROY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE HARMED IF LEFT UNCOVERED. PLEASE TAKE THE NECESSARY PRECAUTIONS FOR POSSIBLE FROST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 25, 10:05 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Oct 25, 10:05 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1005 AM CDT TUE OCT 25 2005 .UPDATE...NORTHERLY FLOW WILL CONTINUE ACROSS THE AREA THROUGHOUT THE AFTERNOON HOURS. SHOULD CONTINUE TO SEE SOME COLD AIR STRATO-CU DEVELOP. WILL UPDATE THE ZONES TO REMOVE MORNING WORDING. EXPECT TO SEE MORE CLOUDS ACROSS THE NORTHEAST SECTIONS AND MORE SUNSHINE ACROSS THE SOUTHERN SECTIONS. TEMPERATURE FORECAST LOOKS PRETTY GOOD. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FREEZE WATCH TONIGHT FOR CLIMATOLOGICALLY COLDER LOCATIONS ALONG AND NORTH OF US-78 AND ALONG AND NORTH OF US-280. && KSL
Hazardous weather outlook, Oct 25, 1:15 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT TUE OCT 25 2005 ALZ011>015-017>050-261800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT TUE OCT 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES WILL DROP TO NEAR OR SLIGHTLY BELOW FREEZING OVERNIGHT. BETWEEN THE HOURS OF 5 AND 8 AM MOST LOCATIONS WILL EXPERIENCE THE COLDEST TEMPERATURES...WHICH WILL LIKELY RESULT IN FROST...BUT SHOULD NOT RESULT IN A SIGNIFICANT FREEZE. PRECAUTIONS SHOULD BE MADE TO PROTECT ANY VULNERABLE VEGETATION...AND OUTDOOR PETS SHOULD BE PROVIDED ADEQUATE PROTECTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD TEMPERATURES ARE EXPECTED ONCE AGAIN LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. READINGS WILL FALL TO NEAR FREEZING BRIEFLY AND PATCHY FROST CAN BE EXPECTED...BUT SHOULD NOT RESULT IN DAMAGE TO ANY VEGETATION. NEVERTHELESS...PRECAUTIONS SHOULD BE MADE TO PROTECT ANY PARTICULARLY DELICATE VEGETATION...AND OUTDOOR PETS SHOULD BE PROVIDED ADEQUATE PROTECTION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:21 AM CDT | Freeze Watch | BMX | Blount, Calhoun, Chambers, Cherokee, Cleburne, Etowah and 7 more | 29 hr |
| Oct 25, 3:07 PM CDT | Freeze Warning | BMX | Clay, Coosa, Fayette, Pickens, Winston | 18 hr |
Nearby
Frost Advisories in Alabama, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.